Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 22, NWS La Crosse, WI

December 20, 2015Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Dec 20, 2015, 5:43 AM CST for Juneau County, Wisconsin. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 20, 2015, 5:43 AM CST (11:43 UTC)
Expired
Dec 20, 2015, 9:06 PM CST
In force
15 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Juneau County, WI

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Necedah (NCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WGUS43 KARX 201143
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
543 AM CST SUN DEC 20 2015

.Heavy rain last weekend has caused river levels to rise
above flood stage. River levels are falling...however
they remain near flood stage and minor flooding is
occurring.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-202343-
/O.NEW.KARX.FL.W.0022.151220T1143Z-151221T0306Z/
/NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/
543 AM CST SUN DEC 20 2015

The Flood Warning continues for 
 The Yellow River AT Necedah.
* until this evening.
* At  4:30 AM Sunday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage today.

&&
 
LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998

$$
2 follow-up statements
334 
WGUS83 KARX 201554
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CST SUN DEC 20 2015

...FLOOD WARNING CONTINUES FOR YELLOW RIVER AT NECEDAH...

.HIGH WATER CONTINUES ALONG THE YELLOW RIVER AS A RESULT OF HEAVY
RAINFALL LAST WEEK. HERE IS THE LATEST INFORMATION:

&&

WIC057-202343-
/O.CON.KARX.FL.W.0022.151220T1143Z-151221T0306Z/
/NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/
954 AM CST SUN DEC 20 2015

THE FLOOD WARNING CONTINUES FOR 
 THE YELLOW RIVER AT NECEDAH.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL, DROPPING BELOW FLOOD 
  STAGE LATER TODAY.

&&
 
LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998

$$

MW
328 
WGUS83 KARX 202224
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 PM CST SUN DEC 20 2015

...FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT NECEDAH...

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE. THEREFORE...THE FLOOD
WARNING ALONG THE YELLOW RIVER AT NECEDAH HAS BEEN CANCELLED.

&&

WIC057-210000-
/O.CAN.KARX.FL.W.0022.151220T1143Z-151221T0306Z/
/NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/
423 PM CST SUN DEC 20 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT NECEDAH.
* AT 3:30 PM SUNDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW 12
  FEET TUESDAY.

&&
 
LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998

$$

DTJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Dec 20, 3:31 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 20, 3:31 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CST SUN DEC 20 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 331 AM CST SUN DEC 20 2015

MAIN FORECAST CONCERNS ARE ON DRIZZLE/FREEZING DRIZZLE POTENTIAL
LATE THIS AFTERNOON INTO TONIGHT.

A TIGHT PRESSURE GRADIENT WAS IN PLACE ACROSS THE REGION THIS
MORNING  WITH INCREASING SOUTHERLY FLOW BRINGING WARMER
TEMPERATURES INTO THE AREA...AT LEAST WARMER THAN WHAT WE SAW
SATURDAY MORNING. EARLY MORNING READINGS RANGE FROM THE LOWER 20S
TO UPPER 30S. A WEAK COLD FRONT WAS ADVANCING EASTWARD ACROSS THE
DAKOTAS. THIS FRONT WILL MOVE INTO THE UPPER MISSISSIPPI RIVER
VALLEY TODAY AND INTERACT WITH A TROUGH LIFTING NORTHEAST OUT OF
THE CENTRAL PLAINS...GENERATING SOME DRIZZLE ACROSS PARTS OF THE
FORECAST AREA...MAINLY TONIGHT. LATEST FORECAST GUIDANCES HAS
REALLY SLOWED THE ARRIVAL OF DRIZZLE AND THIS HAS BEEN INDICATED
IN THE LAST THREE MODEL RUNS. ALSO...MODELS ARE TRENDING DRIER
ACROSS PORTIONS OF SOUTHEAST MINNESOTA INTO WEST CENTRAL
WISCONSIN. WITH THE LATER ONSET TO THE DRIZZLE...FREEZING DRIZZLE
POTENTIAL WILL BE LIMITED. HOWEVER...WITH THE RECENT SUBFREEZING
TEMPERATURES WOULD EXPECT TO SEE PATCHY FREEZING DRIZZLE WHERE
ROAD SURFACES REMAIN BELOW FREEZING...ESPECIALLY AT THE ONSET OF
THE DRIZZLE. PORTIONS OF NORTHEAST IOWA AND SOUTHER WISCONSIN WILL
HAVE THE BEST CHANCES OF SEEING DRIZZLE AND POSSIBLE LIGHT RAIN
LATE TONIGHT INTO MONDAY MORNING. COLDER AIR STARTS TO WRAP INTO
THE SYSTEM VERY LATE TONIGHT INTO MONDAY MORNING SO WE WILL THEN
MOST LIKELY SEE A SWITCH OVER TO LIGHT SNOW OR FREEZING DRIZZLE
BEFORE THE PRECIPITATION ENDS. ANY SNOWFALL OR ICE ACCUMULATIONS
WILL BE VERY LIGHT. SATURATION TRIES TO LINGER ACROSS THE AREA
INTO MONDAY NIGHT AND WE COULD SEE SOME LIGHT SNOW OR FREEZING
DRIZZLE LINGER...BUT CONFIDENCE IS LOW ON THIS OCCURRING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 331 AM CST SUN DEC 20 2015

WE WILL SEE A BREAK IN PRECIPITATION CHANCES LATE MONDAY NIGHT
THROUGH TUESDAY AS WEAK HIGH PRESSURE SLIDES THROUGH. A TROUGH
THEN DEVELOPS ACROSS THE CENTRAL CONUS ON TUESDAY INTO TUESDAY
NIGHT. THE A SHORTWAVE EJECTS OUT OF THIS TROUGH AND INTO THE
FORECAST AREA LATE TUESDAY NIGHT THROUGH WEDNESDAY BRINGING THE
NEXT CHANCE OF PRECIPITATION TO THE REGION. WITH INCREASING WARM
SOUTHERLY FLOW...MOST OF THE PRECIPITATION WILL BE IN THE FORM OF
DRIZZLE TUESDAY NIGHT WITH RAIN EXPECTED ON WEDNESDAY. WE COULD
THEN SEE A SWITCH OVER TO SNOW WEDNESDAY NIGHT AS COLDER AIR WRAPS
INTO THE BACK SIDE OF THE SYSTEM. A PERSISTENT TROUGH THEN CARVES
OUT ACROSS THE WESTERN HALF OF THE CONUS PLACING THE UPPER
MISSISSIPPI RIVER VALLEY IN SOUTH/SOUTHWEST FLOW ALOFT. SEVERAL
PIECES OF SHORTWAVE ENERGY WILL EJECT OUT OF THIS TROUGH FROM
WEDNESDAY NIGHT THROUGH SATURDAY. FORECAST MODELS ARE STRUGGLING
TIMING THESE WAVES. A MODELS CONSENSUS BLEND WAS LEANED TOWARDS
FOR PRECIPITATION CHANCES DURING THIS TIMEFRAME. AFTER THE FIRST
ROUND OF RAIN AND SNOW CHANCES FINALLY EXITS ON THURSDAY...THE
NEXT LOOKS TO ARRIVE FRIDAY INTO FRIDAY NIGHT. BEYOND FRIDAY NIGHT
THE MODELS REALLY START TO DIVERGE SO FORECAST CONFIDENCE IF VERY
LOW GOING INTO NEXT WEEKEND. IT APPEARS TEMPERATURES WILL STAY ON
THE WARM SIDE FOR THIS TIME OF YEAR WITH HIGHS IN THE 30S TO LOW
40S WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1141 PM CST SAT DEC 19 2015

WILL START BOTH SITES WITH WIND SHEAR AND HAVE IT THROUGH THE
OVERNIGHT HOURS. THE 20.00Z NAM AND 20.03Z RAP CAME IN WITH
STRONGER WINDS ABOVE THE SURFACE AND THE 20.00Z SOUNDING FROM KOAX
DID SHOW 45 KNOTS AROUND 2500 FEET SO THE WINDS IN THE MODELS MAY
BE PRETTY REASONABLE. THE NAM ALSO CAME IN WITH A SLOWER TREND IN
BRINGING IN THE LOW LEVEL MOISTURE FOR THE MVFR/IFR
CEILINGS...WHICH THE RAP AGREED WITH...SO PUSHED THESE BACK TO
ABOUT THE MIDDLE OF THE AFTERNOON. THE FORECAST SOUNDINGS THEN
SHOW THE LOW LEVEL SATURATION DEPTH INCREASING TO AROUND 5000 FEET
WITH SOME LIFT THROUGH THIS FROM THE ONGOING ISENTROPIC UP GLIDE
FOR THE POSSIBILITY OF DRIZZLE. ADDED IT TO BOTH TAF SITES FOR
SUNDAY EVENING...BUT THE NAM AND THE HI-RES MESO MODELS SUGGEST
THERE IS THE POSSIBILITY THAT IT COULD MISS KRST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
Hazardous weather outlook, Dec 20, 4:57 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
457 AM CST SUN DEC 20 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-211100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
457 AM CST SUN DEC 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF DRIZZLE AND FREEZING DRIZZLE TONIGHT. WHILE
TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 30S ACROSS MUCH
OF THE AREA...SOME ROAD SURFACE TEMPERATURES MAY STAY BELOW
FREEZING LEADING TO ICY SPOTS AND SLIPPERY TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LIGHT WINTRY MIX OF FREEZING DRIZZLE AND SNOW IS POSSIBLE
MONDAY MORNING WHICH COULD LEAD TO SLIPPERY TRAVEL AT TIMES. ANY
SNOW OR ICE ACCUMULATION WILL BE VERY LIGHT.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION  REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.